Citation: Drug Dabbler. "Pleasure Zone Activated: An Experience with Tramadol (exp80992)". Erowid.org. Jul 18, 2017. erowid.org/exp/80992
I am close to forty, with a long history of multiple drug use. Mostly moderate, though cannabis was non-stop for many years. I have tried most drugs at least once, but don’t have much experience with pharmaceuticals.
Swallowed two pills of ‘Tradolgesic’, it’s a generic Tramadol and says ‘Tramadol HCl 50mg’ on the blister pack; there are ten pills in total, and I’ll take a maximum of 300mg (maximum daily amount on RxList) for this trip. I bought it in Laos in a chemist, where they are not too worried about prescriptions.
I’ve read up about it and discussed with a friend, so I expect a moderate opiate-like experience, with a high possibility of nausea and vomiting. I have experimented with opiates before – opium, heroin, codeine, Temgesic – but am not a particularly experienced user. I’m alone for the weekend, with a couple of DVDs and no deadlines – so the context is good; no weed though unfortunately. Weed is (was) my constant, and often serves to ground me when I am tripping on other drugs – I have bought some cigarettes though which can act somewhat as a placebo.
As usual, there is an immediate placebo effect just by the action of taking something, so the best thing to do is occupy myself with something else for a while….
Perhaps feeling something, little squeezing around the eyes and tightening of the stomach… Gonna make some coffee. Strangely, my somewhat recurrent wrist pains (probably RSI) are hurting a bit more than usual.
Ya, feeling various aches and pains – but this often happens when I take stuff. Also getting some warmth, little flows or warmth happening
Definitely feeling the internal warmth now, and slightly zippy – i.e. feeling active and wanting to do things, although there is a bit of confusion in my head.
Well, not feeling anything extraordinary, though the head is slightly wooly. I can concentrate, but feel that if I lay down or something I may drift off… I will take another 100mg now, finish off the blog post I’m doing, and soon start to watch a DVD of animation films (nothing too taxing :)… )
Well, I’m feeling sort of mellowed out with warm edges, and perhaps slight euphoria – but nothing astounding. Feeling a bit disappointed to be honest, and tempted to take more, but I’ll avoid that for the moment. Will lie on the couch and watch DVDs instead. Perhaps when I stop concentrating so much, I will get more dreamy (which is what I like about opiates).
When I got up I can definitely feel a little off balance, reminding me of a recent opium experience; and the aches have all gone. And I feel kind of good…
Enjoying the animation shorts (Pixar); find myself giggling and laughing more than I normally would, feeling pleasurable and … hungry too though, ate some fruit but not enough…
Definitely got that opiate warmth and buoyancy, with overall feeling of pleasure and tranquillity, not as strong as it could be though of course, tempted by the final 100mg now… checking how long since the last…
Time is passing quickly, which also explains why I’m feeling hungry – as my usual dinner time has arrived without me noticing the time go by much
Seems to be wearing off a bit, I can feel that loosening of the knot in my stomach that travels to a ‘taste’ in my mouth, an empty texture that makes me feel like smacking my lips in pleasure… feeling a bit itchy
Considering taking more, but definitely high now. Can’t find a good way to describe it: it’s not like I’m really high and dreaming or tripping, so I can do anything I want easily enough, but there is a trickle through my brain, an opaqueness in my brain that is filtering everything into a slight cloudiness…
I’m wondering whether to take another 100 or 200mg; I said earlier that 300 would be the max, but there’s also another website that said 400 a day max. It’s a typical problem with drugs, the desire to have more – and of course my judgement is impaired, and I’m not sure whether to do 200 and be pretty sure of reaching another plateau of something, or 100 and maybe just prolong what I have. The pleasure zone is activated. Like when drinking and a person doesn't know when to stop – I’m a lot more in control than if I was drunk, but still my natural desire for intoxication is telling me to do a good one, to whack it down and make sure there’s gonna be an effect.
I’m going for the 200; it’s been five hours since the first 100 so I guess some of that will have gone already, and so far I don’t feel any negative side-effects – I have eaten and been drinking, so I guess it will be alright
But note – rationalisation is what is happening here…
It feels like an almost instant boost up; guess I’m already ‘potentiated’
Eyes drooping, the documentary I’m watching is demanding too much concentration… it’s interesting, but not light enough…
Been on the nod for the last couple of hours now, partly just time for bed, but also got lucid/day dreaming. Now wondering whether to walk the dogs, it’s strange but I’m sure they pick up on the fact I’m high and have been acting differently all evening…
Also been thinking of taking the last 100mg for the last hour so, a repeat of the rationalization and prevarication of before – what is appealing to me in particular was the rapid onset when I took the 200, a mini rush of a type, but rather a slow acceleration or like a sudden rise in the road… dip in the road where things compress as the tunnel narrows….
Hmm just remembered some accounts of people having seizures at doses of around 500mg; definitely diminishes the appeal of one last dose, especially considering that I’m likely to fall asleep soon anyway.
My eyes have the glassy opiate look. Pupils perhaps small but not extremely. I always find that difficult to tell in a bathroom with the lights on, where obviously the pupils will be small… the glassy look is a classic though – resulting in an unfocused dull gaze.
My hearing (which is not very good, I wear hearing aids though – like now – I often take them off when I don’t need to speak to people etc.) seems to be better, with sounds from the street drifting in , but often snatches and snippets rather than anything clear – often leading to flights of dream snippets too
My voice is croaky, possibly because my throat is a bit narrowed – it sort of feels slightly swollen, though not in painful way, rather as if there was a thick muggy fog in there…
Well, it’s been nine hours since the first pills and I’m pretty stoned – finally vomited, I did a short walk with the dogs and smoked a cigarette; the exercise walking was not particularly pleasant – made me feel a bit nauseous and sweating a thicker, oily sweat. When I got back I had to vomit. It may sound strange talking of oily sweat, but that’s how it felt like. I would also definitely not want to be driving – my sight is a bit blurry and sense of balance is somewhat off – which I’m sure would renders would make judging distances pretty inaccurate.
Going to shower and hit the sack now. Listening to some ambient music which is pleasant – providing a water bed for my thoughts, washing them around and creating ripples of mind.
Next day, 14.50
I can still feel effects of it. I woke up at 10, had a large breakfast, tidied up a bit and worked in the garden for a while. Had something of a headache when I woke up (took two paracetamol); I also had some trouble urinating, as others have noticed. Now I am still feeling some effects: the slight squeezing around the temples/eyes, droopy eyelids and unravelling knot in the pit of my stomach. It’s occasionally pleasant, but also getting a bit annoying and I’d like it to wear off. Slight nausea occasionally.
I think the 400mg was a bit much; it seems like this drug is better in smaller quantities – just to give an edge to whatever you’re doing, but in larger quantities it’s a bit debilitating, and doesn’t give enough positive effects to make it worthwhile. There is definite recreational value, and it does resemble an opiate experience.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.